from The American Heritage® Dictionary of the English Language, 4th Edition
- adj. Having symptoms that develop slowly or appear long after inception. Used of a disease.
from Wiktionary, Creative Commons Attribution/Share-Alike License
- adj. belated (of symptoms etc.)
from WordNet 3.0 Copyright 2006 by Princeton University. All rights reserved.
- adj. late-occurring (especially with reference to symptoms of a disease)
These antipsychotic drugs -- including Abilify, Risperdal, Seroquel and Zyprexa -- can lead to obesity, elevated blood sugar and diabetes, pancreatitis, cardiovascular abnormalities and a disfiguring and sometimes disabling movement disorder called tardive dyskinesia.
They compare this problem to tardive dyskinesia, caused by antipsychotic drugs, and call it tardive dysphoria, "an active process in which a depressive picture is caused by continued administration of the antidepressant."
Another, tardive akathisia, causes neurological sensations that are excruciating and drive the patient to move about in an effort to relieve them.
One variant called tardive dystonia results in agonizing muscle spasms, often leading to gross distortions in posture and gait.
In the case of patients with tardive akathisia, which feels like being tortured from the inside out, it's almost impossible to find lawyers willing to take the cases because there is nothing obvious to show the jury.
But it still carries some risk of those, as well as of restlessness, decreased white blood-cell count, and a condition called tardive dyskinesia, or involuntary repetitive movements of the limbs and body that can become permanent.
The drugs can also cause a serious movement disorder called tardive dyskinesia.
Even psychiatrists who are typically suspicious of drug-company claims that the newer drugs have 'less side-effects' (the evidence suggests they just tend to have different ones) will admit that the older generation of antipsychotic drugs produced permanent and unpleasant undesired consequences, including uncontrollable facial contortions and movement problems (something called tardive dyskinesia).
Tardive diskinesia, tardive akathisia, tardive tourettism and NMS are all neurological disorders caused by the use of neuroleptics and SSRIs.
These movements are manifestations of a coarse brain disorder and characterize the condition termed tardive dyskinesia 61.
Wordnik is becoming a not-for-profit! Read our announcement here.